Alert archive / Wisconsin / Wind Chill Advisories in 2017
Wind Chill Advisory 2, NWS La Crosse, WI
NWS La Crosse, WI issued this wind chill advisory at Jan 6, 2017, 2:03 PM CST for Clark County, Taylor County, Wisconsin. It took effect at Jan 6, 2017, 6:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2017, 2:03 PM CST (20:03 UTC)
- In effect from
- Jan 6, 2017, 6:00 PM CST
- Expired
- Jan 7, 2017, 10:00 AM CST
- In force
- 16 hr
- Issued by
- NWS La Crosse, WI
Counties Clark County, WI, Taylor County, WI
The radar
The La Crosse radar (KARX), 138 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
551 WWUS43 KARX 062003 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 203 PM CST FRI JAN 6 2017 ...MORE DANGEROUS COLD IN THE NORTH TONIGHT... .ANOTHER ROUND OF DANGEROUS COLD ACROSS NORTH-CENTRAL WISCONSIN TONIGHT AND SATURDAY MORNING WITH WIND CHILLS FROM -20 TO -30 DEGREES. PROTECT YOURSELF AND YOUR PETS FROM THE COLD. LIMIT EXPOSURE OUTDOORS. WEAR SEVERAL LAYERS OF CLOTHING...HAT AND GLOVES. WIZ017-029-070415- /O.NEW.KARX.WC.Y.0002.170107T0000Z-170107T1600Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 203 PM CST FRI JAN 6 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST SATURDAY. * WIND CHILLS FROM -20 TO -30. * PROTECT YOURSELF AND YOUR PETS FROM THE COLD. LIMIT EXPOSURE OUTDOORS. WEAR SEVERAL LAYERS OF CLOTHING...HAT AND GLOVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
4 follow-up statements
304 WWUS43 KARX 070307 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 907 PM CST FRI JAN 6 2017 ...ANOTHER NIGHT WITH BITTERLY COLD WIND CHILLS... .WIND CHILLS FOR THE REMAINDER OF THE NIGHT AND INTO SATURDAY MORNING WILL RANGE FROM 20 TO 30 BELOW ZERO. FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES ON EXPOSED SKIN IN THESE CONDITIONS. PROTECT YOURSELF AND YOUR PETS FROM THE COLD. LIMIT EXPOSURE OUTDOORS. WEAR SEVERAL LAYERS OF CLOTHING...HAT AND GLOVES. WIZ017-029-071115- /O.CON.KARX.WC.Y.0002.000000T0000Z-170107T1600Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 907 PM CST FRI JAN 6 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SATURDAY... * WIND CHILLS FROM 20 TO 30 BELOW ZERO FOR THE REST OF TONIGHT INTO SATURDAY MORNING. * PROTECT YOURSELF AND YOUR PETS FROM THE COLD. LIMIT EXPOSURE OUTDOORS. WEAR SEVERAL LAYERS OF CLOTHING...HAT AND GLOVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ 04
849 WWUS43 KARX 070830 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 230 AM CST SAT JAN 7 2017 ...ANOTHER MORNING WITH BITTERLY COLD WIND CHILLS... .WIND CHILLS FOR THE REMAINDER OF THIS MORNING WILL RANGE FROM 20 TO 30 BELOW ZERO. WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE AND HYPOTHERMIA IN AS LITTLE AS 30 MINUTES. PROTECT YOURSELF AND YOUR PETS FROM THE COLD. LIMIT EXPOSURE OUTDOORS. WEAR SEVERAL LAYERS OF CLOTHING...HAT AND GLOVES. WIZ017-029-071600- /O.CON.KARX.WC.Y.0002.000000T0000Z-170107T1600Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 230 AM CST SAT JAN 7 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 30 BELOW ZERO UNTIL 10 AM THIS MORNING...WITH THE COLDEST WIND CHILLS OCCURRING BETWEEN 6 AM AND 8 AM THIS MORNING. * WIND CHILLS THIS LOW CAN CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BOYNE
050 WWUS43 KARX 071212 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 612 AM CST SAT JAN 7 2017 ...ANOTHER MORNING WITH BITTERLY COLD WIND CHILLS... .AT 6 AM...MEDFORD HAD A WIND CHILL OF 27 BELOW AND LUBLIN HAD A WIND CHILL OF 26 BELOW. THE WIND CHILLS FOR THE REMAINDER OF THIS MORNING WILL RANGE FROM 20 TO 30 BELOW ZERO. WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE AND HYPOTHERMIA IN AS LITTLE AS 30 MINUTES. PROTECT YOURSELF AND YOUR PETS FROM THE COLD. LIMIT EXPOSURE OUTDOORS. WEAR SEVERAL LAYERS OF CLOTHING...HAT AND GLOVES. WIZ017-029-071600- /O.CON.KARX.WC.Y.0002.000000T0000Z-170107T1600Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 612 AM CST SAT JAN 7 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 30 BELOW ZERO UNTIL 10 AM THIS MORNING...WITH THE COLDEST WIND CHILLS OCCURRING BETWEEN 6 AM AND 8 AM THIS MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE AND HYPOTHERMIA IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BOYNE
515 WWUS43 KARX 071539 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 939 AM CST SAT JAN 7 2017 ...BITTER COLD IMPROVING... .THE BITTER COLD WIND CHILLS OF EARLY MORNING HAVE STARTED TO IMPROVE AS THE DAY HAS WORN ON. THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE. BUNDLE UP THROUGH THE REST OF THE DAY. PROTECT YOURSELF AND YOUR PETS FROM THE COLD. LIMIT YOUR EXPOSURE OUTDOORS. WIZ017-029-071645- /O.EXP.KARX.WC.Y.0002.000000T0000Z-170107T1600Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 939 AM CST SAT JAN 7 2017 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... THE BITTER COLD WIND CHILLS OF EARLY MORNING HAVE STARTED TO IMPROVE AS THE DAY HAS WORN ON. THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE. BUNDLE UP THROUGH THE REST OF THE DAY. PROTECT YOURSELF AND YOUR PETS FROM THE COLD. LIMIT YOUR EXPOSURE OUTDOORS. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 11:30 AM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Jan 6, 11:30 AM CST, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1130 AM CST Fri Jan 6 2017 .SHORT TERM...(Today and tonight) Issued at 208 AM CST Fri Jan 6 2017 Main impactful weather concerns are on wind chill values of 15 to 30 below zero through this morning. There will be a very slight improvement during the day today but then wind chill values quickly plummet tonight into the 10 to 25 below range. A bitterly cold Arctic air mass remains entrenched over the region today with high temperatures only making it into the single digits above zero. A weak shortwave trough pushes through the region today with another quickly moving in later tonight. Today and tonights cloud forecast will be a little challenging. Looking at the latest IR satellite and surface observations there is a fairly widespread stratus deck across North Dakota. Latest mesoscale model guidance takes this batch of stratus southeast and eventually overspreading portions of southeast Minnesota and northeast Iowa by this afternoon into this evening. Meanwhile, a shortwave tracking across northern Minnesota and northern Wisconsin looks to bring a batch of stratus across much of northern and central Wisconsin. We should see a gradual increase in clouds this afternoon into this evening with the potential for flurries or very light snow at times. Any snow accumulations will be very minor, most likely a dusting if anything. The clouds may help to keep temperatures a few degrees above forecast values this evening so will have to keep a close eye on cloud trends. The good news is winds will be fairly light out of the west tonight. Given the latest forecast, portions of southeast Minnesota and north central Wisconsin may need a Wind Chill Advisory. .LONG TERM...(Saturday through Thursday) Issued at 208 AM CST Fri Jan 6 2017 No major improvement from the cold temperatures on Saturday with high temperatures ranging from the single digits across north central Wisconsin to the teens above zero over portions of northeast Iowa. The pressure gradient tightens slightly across the area on Saturday as a shortwave trough passes to the northeast across Lake Superior and northern Lower Michigan. This will produce persistent northwest winds of 5 to 7 mph keeping wind chills below zero through the day. Surface high pressure settles directly over the area Saturday night into early Sunday morning. This will lead to clear skies and calm winds, setting the stage for temperatures to really tank in our favored cold spots. Have continued with the idea of low temperates right around 20 below zero, possibly colder, in cold air drainage areas such as Black River Falls, Sparta, and Diamond Lake. Other low lying spots may also be several degrees colder than what is currently forecast. Southerly flow then kicks in at the surface Sunday into Monday as flow aloft turns more zonal. This will allow temperatures to rebound nicely, especially on Monday when highs will range from around 20 across northern Wisconsin to the mid and upper 20s over portions of northeast Iowa. A weak shortwave moves through the region on late Sunday afternoon into Sunday night and may generate some very light snow. Weak isentropic upglide noted with this feature too. A model consensus blend produces a 20 percent chance for light snow with this feature across much of the forecast area with the exception of northeast Iowa. Stronger warm air advection moves through Monday into Monday night as low pressure approaches from the northern plains. A trough then looks to dig into the region Monday night into Tuesday and accumulating snow is looking like a good bet. We may be dealing with mixed precipitation, especially along and south of the Interstate 90 corridor, mainly during the day on Tuesday. A little too early to nail down specifics but this will certainly be a system to keep an eye on. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1130 AM CST Fri Jan 6 2017 Band of mvfr/vfr west-east along the canadian/u.s. border, associated with an upper level shortwave through. Trends in the models would slide these southeast, moving mostly across northern WI and away from the TAF sites. Siding this way, will keep the forecast VFR through the period. With a surface high becoming the main weather influence for the next couple days - expect the VFR conditions to persist into Sunday. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Wetenkamp LONG TERM...Wetenkamp AVIATION...Rieck
Hazardous weather outlook, Jan 6, 9:53 AM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 953 AM CST FRI JAN 6 2017 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-071100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 953 AM CST FRI JAN 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT WIND CHILLS FROM 10 TO 30 BELOW ZERO TONIGHT...COLDEST NORTH OF INTERSTATE 90. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIND CHILLS FROM 10 TO 30 BELOW ZERO SATURDAY MORNING AND AGAIN SATURDAY NIGHT INTO SUNDAY MORNING. COLDEST NORTH OF INTERSTATE 90. A LIGHT SNOW ACCUMULATION IS POSSIBLE MONDAY AND MONDAY NIGHT. A WINTRY MIX OF PRECIPITATION IS POSSIBLE ON TUESDAY. A LIGHT SNOW ACCUMULATION IS POSSIBLE NORTH OF INTERSTATE 90 FROM WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... NO ACTION NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RIECK
Nearby
Wind Chill Advisories in Wisconsin, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.